Alert archive / Ohio / Wind Advisories in 2024

Wind Advisory 4, NWS Wilmington, OH

September 26, 20248 counties in Indiana; 12 counties in Kentucky; 21 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Sep 26, 2024, 1:31 PM EDT for 8 counties in Indiana; 12 counties in Kentucky; 21 counties in Ohio. It took effect at Sep 27, 2024, 10:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2024, 1:31 PM EDT (17:31 UTC)
In effect from
Sep 27, 2024, 10:00 AM EDT
Expired
Sep 27, 2024, 8:43 PM EDT
In force
11 hr
Issued by
NWS Wilmington, OH
All 41 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Fayette County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Madison County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 42 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS71 KILN 261731
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
131 PM EDT Thu Sep 26 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>054-060>063-
070>072-077>081-270215-
/O.NEW.KILN.WI.Y.0004.240927T1400Z-240928T0400Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Darke-Miami-Champaign-Clark-Madison-
Preble-Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Aurora, Bright, Greenville, Augusta,
Erlanger, Greenfield, Covington, Brooksville, Downtown Dayton,
Downtown Cincinnati, Day Heights, Troy, Aberdeen, Versailles,
Hillsboro, Kettering, Camden, Vanceburg, Seaman, Withamsville,
West College Corner, Mount Olivet, Washington Court House,
Highland Heights, Winchester, Summerside, Landen, Urbana,
Burlington, Mount Carmel, Peebles, Connersville, Maysville, Mount
Repose, Independence, Xenia, Lawrenceburg, Piqua, Florence,
Butler, Warsaw, Plain City, Dayton, Fort Thomas, Eaton,
Williamstown, Greendale, Beavercreek, Falmouth, Dillsboro, Milan,
Carrollton, Alexandria, Bellevue, Hidden Valley, Crittenden,
Owenton, Tollesboro, Newport, Liberty, Springboro, Batesville,
Wilmington, Mulberry, Franklin, West Jefferson, Ripley,
Georgetown, Vevay, Lebanon, Mount Orab, Head Of Grassy,
Middletown, London, Rising Sun, Brookville, Springfield, Osgood,
Camp Dix, Fairfield, Manchester, Oakbrook, Blanchester, Dry
Ridge, Tipp City, Milford, Richmond, Oxford, Fairborn, West
Union, Mason, and Hamilton
131 PM EDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY 
NIGHT...

* WHAT...East winds 25 to 35 mph with gusts between 45 and 55 mph 
  expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...From 10 AM Friday to midnight EDT Friday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Isolated higher wind gusts are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

McGinnis
5 follow-up statements
984 
WWUS71 KILN 270125
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
925 PM EDT Thu Sep 26 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>054-060>063-
070>072-077>081-270930-
/O.CON.KILN.WI.Y.0004.240927T1400Z-240928T0400Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Darke-Miami-Champaign-Clark-Madison-
Preble-Montgomery-Greene-Fayette-Butler-Warren-Clinton-Hamilton-
Clermont-Brown-Highland-Adams-
Including the cities of Mulberry, Mount Carmel, Fairborn, Warsaw,
Vevay, Maysville, Hamilton, Eaton, Brookville, Dry Ridge,
Brooksville, Springfield, Manchester, Versailles, Connersville,
Kettering, Urbana, West Jefferson, Head Of Grassy, Oakbrook,
Hillsboro, Dayton, Blanchester, Independence, Augusta,
Carrollton, Springboro, Hidden Valley, Falmouth, Peebles, Piqua,
Ripley, Downtown Dayton, Lawrenceburg, Newport, Bellevue, Oxford,
Aberdeen, Withamsville, Erlanger, Mount Olivet, Wilmington, West
Union, Camden, Tollesboro, Batesville, Greendale, Aurora,
Fairfield, Camp Dix, Milford, Georgetown, Florence, Bright,
Owenton, Burlington, Beavercreek, Osgood, Greenfield, Troy, Tipp
City, Rising Sun, London, Crittenden, Williamstown, Vanceburg,
Plain City, Middletown, Greenville, Franklin, Xenia, Summerside,
Mount Orab, Dillsboro, Mount Repose, Downtown Cincinnati, Fort
Thomas, Alexandria, West College Corner, Milan, Highland Heights,
Washington Court House, Seaman, Landen, Covington, Winchester,
Liberty, Richmond, Lebanon, Mason, Day Heights, and Butler
925 PM EDT Thu Sep 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT EDT 
FRIDAY NIGHT...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...From 10 AM Friday to midnight EDT Friday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

Clark
987 
WWUS71 KILN 270719
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
319 AM EDT Fri Sep 27 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>072-077>081-
271530-
/O.UPG.KILN.WI.Y.0004.240927T1400Z-240928T0400Z/
/O.NEW.KILN.HW.W.0001.240927T1600Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Warsaw, Oxford, Lawrenceburg, Dry Ridge,
Downtown Dayton, Manchester, Mount Orab, Winchester, Downtown
Cincinnati, Hillsboro, Kettering, Augusta, Newport, Peebles,
Bright, Crittenden, West Union, Richmond, Mount Olivet, Camden,
Milford, Vevay, Georgetown, Florence, Carrollton, Mulberry,
Eaton, Fairborn, Beavercreek, Hidden Valley, Wilmington, West
College Corner, Dillsboro, Connersville, Dayton, Alexandria,
Highland Heights, Aberdeen, Milan, Brookville, Tollesboro,
Greendale, Williamstown, Ripley, Franklin, Fort Thomas, Mount
Repose, Washington Court House, Greenfield, Landen, Owenton,
Blanchester, Fairfield, Brooksville, Middletown, Erlanger,
Seaman, Versailles, Rising Sun, Falmouth, Vanceburg, Springboro,
Batesville, Head Of Grassy, Bellevue, Liberty, Independence,
Hamilton, Covington, Xenia, Burlington, Mount Carmel, Maysville,
Summerside, Mason, Day Heights, Withamsville, Butler, Camp Dix,
Osgood, Oakbrook, Lebanon, and Aurora
319 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OHZ064-073-082-088-271530-
/O.EXB.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Pickaway-Ross-Pike-Scioto-
Including the cities of Circleville, Portsmouth, Chillicothe,
Piketon, Pike Lake, Waverly, and Wheelersburg
319 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...East winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Pickaway, Pike, Ross, and Scioto Counties.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

OHZ042-051>054-271530-
/O.EXT.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Darke-Miami-Champaign-Clark-Madison-
Including the cities of West Jefferson, Urbana, Plain City, Troy,
Greenville, Tipp City, Springfield, London, and Piqua
319 AM EDT Fri Sep 27 2024

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS 
EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Madison, Champaign, Clark, Darke, and Miami Counties.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$
784 
WWUS71 KILN 271356
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
956 AM EDT Fri Sep 27 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>072-077>081-
280000-
/O.CON.KILN.HW.W.0001.240927T1600Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-Fayette-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Aurora, Dillsboro, Vanceburg, Oxford,
Alexandria, Osgood, Head Of Grassy, Mount Repose, Lebanon,
Newport, Wilmington, Withamsville, Carrollton, Brooksville,
Mason, Winchester, Fort Thomas, Dry Ridge, Blanchester, Erlanger,
Mount Orab, Xenia, Highland Heights, Georgetown, Hillsboro,
Connersville, Butler, Milan, Richmond, Peebles, Oakbrook, Camden,
Mount Carmel, Greendale, Summerside, Independence, Hamilton,
Bright, Fairfield, Florence, Tollesboro, Greenfield, Manchester,
Owenton, Maysville, Downtown Dayton, Batesville, Falmouth, Day
Heights, Liberty, Camp Dix, Fairborn, Vevay, Mount Olivet,
Middletown, Hidden Valley, Milford, Seaman, Burlington, Ripley,
Beavercreek, Mulberry, West College Corner, Brookville, Rising
Sun, Bellevue, Springboro, Versailles, Lawrenceburg, Dayton,
Augusta, Crittenden, Covington, Washington Court House, West
Union, Williamstown, Warsaw, Aberdeen, Eaton, Kettering, Downtown
Cincinnati, Landen, and Franklin
956 AM EDT Fri Sep 27 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS 
EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central and southeast Indiana, northeast 
  and northern Kentucky, and central, south central, southwest, and 
  west central Ohio.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OHZ042-051>054-064-073-082-088-280000-
/O.CON.KILN.WI.Y.0004.240927T1600Z-240928T0200Z/
Darke-Miami-Champaign-Clark-Madison-Pickaway-Ross-Pike-Scioto-
Including the cities of Springfield, Greenville, Waverly,
Circleville, Chillicothe, Piketon, West Jefferson, Piqua, Urbana,
Wheelersburg, London, Portsmouth, Troy, Tipp City, Pike Lake, and
Plain City
956 AM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Madison, Pickaway, Pike, Ross, Scioto, Champaign, Clark, 
  Darke, and Miami Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

CA
737 
WWUS71 KILN 272231
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
631 PM EDT Fri Sep 27 2024

INZ050-058-059-066-073-074-OHZ060>062-070-280200-
/O.CAN.KILN.HW.W.0001.000000T0000Z-240928T0200Z/
/O.EXA.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Preble-Montgomery-
Greene-Butler-
Including the cities of Milan, Lawrenceburg, Xenia, Greendale,
Bright, Osgood, Liberty, Connersville, Fairborn, Dillsboro,
Eaton, Hidden Valley, Kettering, Brookville, Hamilton, Oxford,
Middletown, Versailles, Beavercreek, Richmond, Batesville,
Aurora, Downtown Dayton, Fairfield, West College Corner, and
Camden
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...East winds 20 to 30 mph with gusts between 40 and 50 mph.

* WHERE...In Indiana, Fayette, Union, Wayne, Dearborn, Franklin, and 
  Ripley Counties. In Ohio, Butler, Greene, Montgomery, and Preble 
  Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

INZ075-080-KYZ089>100-OHZ063-071-072-077>081-272345-
/O.CAN.KILN.HW.W.0001.000000T0000Z-240928T0200Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette-Warren-
Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Head Of Grassy, Seaman, Butler, Day
Heights, Franklin, Mount Carmel, Highland Heights, Aberdeen,
Alexandria, Peebles, Carrollton, Vevay, Summerside, Bellevue,
Mason, Mount Orab, Downtown Cincinnati, Blanchester, Manchester,
Oakbrook, Erlanger, Newport, Augusta, Lebanon, Mount Repose, Fort
Thomas, Landen, Independence, Dayton, Hillsboro, Williamstown,
Maysville, Georgetown, Rising Sun, Warsaw, Springboro,
Crittenden, Wilmington, West Union, Florence, Mount Olivet,
Owenton, Tollesboro, Falmouth, Milford, Winchester, Covington,
Washington Court House, Greenfield, Vanceburg, Withamsville,
Mulberry, Ripley, Burlington, Camp Dix, Dry Ridge, and
Brooksville
631 PM EDT Fri Sep 27 2024

...HIGH WIND WARNING IS CANCELLED...

Wind gusts remain possible over the next few hours, but are expected 
to be below advisory intensity.

$$

OHZ054-064-073-082-088-272345-
/O.CAN.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Madison-Pickaway-Ross-Pike-Scioto-
Including the cities of Chillicothe, Piketon, London, Plain City,
West Jefferson, Circleville, Pike Lake, Waverly, Portsmouth, and
Wheelersburg
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY IS CANCELLED...

Occasional wind gusts remain possible throughout the next few hours. 

$$

OHZ042-051>053-280200-
/O.CON.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Darke-Miami-Champaign-Clark-
Including the cities of Piqua, Tipp City, Greenville,
Springfield, Urbana, and Troy
631 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts between 40 and 50 mph.

* WHERE...Champaign, Clark, Darke, and Miami Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle.

Secure outdoor objects.

&&

$$

McGinnis
555 
WWUS71 KILN 280043
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
843 PM EDT Fri Sep 27 2024

INZ050-058-059-066-073-074-OHZ042-051>053-060>062-070-280145-
/O.CAN.KILN.WI.Y.0004.000000T0000Z-240928T0200Z/
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Darke-Miami-
Champaign-Clark-Preble-Montgomery-Greene-Butler-
Including the cities of Milan, Lawrenceburg, Xenia, Greendale,
Bright, Troy, Osgood, Liberty, Piqua, Connersville, Greenville,
Fairborn, Dillsboro, Eaton, Urbana, Hidden Valley, Kettering,
Brookville, Hamilton, Oxford, Middletown, Springfield,
Versailles, Beavercreek, Richmond, Tipp City, Batesville, Aurora,
Downtown Dayton, Fairfield, West College Corner, and Camden
843 PM EDT Fri Sep 27 2024

...WIND ADVISORY IS CANCELLED...

Winds have diminished across the area. A few wind gusts below 
advisory levels are still possible the next couple of hours.

$$

McGinnis

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Sep 26, 10:30 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 26, 10:30 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1030 AM EDT Thu Sep 26 2024

.SYNOPSIS...
As the remnants of Helene track north, rain will spread into the
area. In addition, it will become breezy on Friday. Low pressure
will then linger in the Ohio Valley through the weekend keeping
conditions unsettled.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
No major changes to the near term forecast with widespread cloud
cover enveloping the region. Rain moving into the area remains
very light.

Adjustments for winds and potential wind headlines for remnants
of Helene will be made in the coming hours as the full 12Z
model guidance becomes available.

Previous discussion...
Upper low over the lower Ohio Valley will drop south into the
mid South today. A disturbance rotating around the low will move
westward across the southern part of the forecast area this
afternoon. Remnant surface trough will become reoriented more
east-west across southern Ohio into Kentucky. This will result
in showers developing and moving west over mainly the southern
counties late this morning through this afternoon. Highs will be
in the 70s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The remnants of Helene will lift north and then curl northwest,
passing south of the forecast area, as it gets absorbed into the
preexisting upper low which will be shifting into the Tennessee
Valley.

Showers will be increasing in coverage, especially the latter
part of the night. The showers will pivot in a broad band on
Friday afternoon. Rainfall amounts will be 1 to 2 inches across
southern counties with less amounts further north,

In addition, winds will be increasing as the pressure gradient
tightens with the approach of the remnants. There will be a very
strong low level jet, but with a very moist environment, expect
mixing to not be very deep. However, it will not have to in
order to get some rather gusty winds. At this point, have kept
winds below advisory criteria, but there is certainly room for
those gusts to be higher.

There will be rather narrow diurnal range with lows in the 60s
and highs in the 70s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
For Friday night, the remains of Helene continue to push west of the
area as it gets wrapped up into the mid level low in the lower Ohio
Valley. Helene's continued weakening and westward progression will
bring a sharp rainfall cutoff from east to west across the mid Ohio
Valley, but some uncertainty in how quickly the lingering bands will
remain. Greatest confidence in higher precip chances is near the
Ohio/Indiana border and KY regions due south of Cincinnati. Winds
will also decrease Friday night as Helene continues to weaken and
push west.

Once remains of Helene get wrapped into the mid level closed low, it
remains just to the southwest of the forecast area through Saturday
morning before slowly becoming more broad and on a slow weakening
trend as it slowly pushes east and becomes centered roughly just
south of the Ohio River through the remainder of the weekend. Some
spread in the solutions for timing of the eastward progression of
the mid level low, but overall will bring periods of rain through
the weekend with a chance for thunderstorms on Sunday as the closed
low begins to open up with an approaching cold front to push toward
the region later on Sunday and into Monday. The front begins to push
through the region late Monday into Tuesday, bringing a more focused
chance for showers and storms. A return to mid level ridging and
high pressure with rising temperatures for Wednesday.

With plenty of cloud cover and moisture in the region, temperatures
will be in the mid 70s into early next week, with lows in the upper
50s to lower 60s.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Low clouds in the Columbus area are forecast to diminish early
in the period. Beyond that, expect VFR ceilings to prevail
through the first half of the period. As moisture increases
from the south, showers and MVFR ceilings will develop into the
Cincinnati area. In addition, easterly winds will be increasing
in the latter part of the period with some gusts over 20 kt.

OUTLOOK...Wind gusts at or above 30 kt as well as MVFR ceilings likely
Friday into Friday evening. IFR ceilings and MVFR visibilities
also possible. MVFR ceilings possible again Saturday through
Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...McGinnis
SHORT TERM...
LONG TERM...JDR
AVIATION...
Hazardous weather outlook, Sep 26, 5:00 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Thu Sep 26 2024

OHZ026-034-035-042>046-051>056-064-065-074-270900-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Pickaway-Fairfield-Hocking-
500 AM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-270900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Butler-Warren-Clinton-
Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
500 AM EDT Thu Sep 26 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind gusts over 40 mph are possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2024Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.